Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Evans-Griffith syzygy theorem and Bass numbers


Author: Winfried Bruns
Journal: Proc. Amer. Math. Soc. 115 (1992), 939-946
MSC: Primary 13D02; Secondary 13C14, 13C15, 13D25
MathSciNet review: 1088439
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (R,\mathfrak{m})$ be a Noetherian local ring containing a field. The syzygy theorem of Evans and Griffith (see The syzygy problem, Ann. of Math. (2) 114 (1981), 323-353) says that a nonfree $ m$th syzygy module $ M$ over $ R$ which has finite projective dimension must have rank $ \geq m$. This theorem is an assertion about the ranks of the homomorphisms in certain acyclic complexes. It is the aim of this paper to demonstrate that the condition of acyclicity can be relaxed in a natural way. We shall use the generalization thus obtained to show that the Bass numbers of a module satisfy restrictions analogous to those which the syzygy theorem imposes on Betti numbers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13D02, 13C14, 13C15, 13D25

Retrieve articles in all journals with MSC: 13D02, 13C14, 13C15, 13D25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1088439-0
PII: S 0002-9939(1992)1088439-0
Article copyright: © Copyright 1992 American Mathematical Society